MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MICROKNIFE XL; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION MICROKNIFE XL; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00532810
Medical Device Problem Codes Break (1069); Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a microknife xl was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on(b)(6) 2026.During the procedure, the physician was using the device, but at one point the metal tip failed to extend, preventing the incision from being made.The procedure was then completed using another unit of the same device.There were no patient complications reported as a result of this event and the patient's condition at the conclusion of the procedure was reported to be fully recovered.This event has been deemed a reportable event based on the investigation results: the cutting wire broke.Please refer to block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable investigation result of cutting wire broken.Block h11: (investigation result) the returned microknife xl was analyzed, and a visual and functional inspection noted that the needle was unable to extend, the device was dissembled and inspected under magnification, and it was found that the needle was blackened, broken and melted.No other problems with the device were noted.Analysis of the returned device revealed that the needle was blackened, broken, and melted.These conditions could have been generated when electrical current was applied to the device.Several procedural factors may have contributed to this damage, including the technique used, patient anatomy, interaction with the scope or other devices, exceeding the maximum voltage, or failure to keep the cutting wire in constant motion.These factors likely led to overheating, resulting in the wire breaking and melting, as well as an extension problem due to the missing segment.Based on all available information, the most probable root cause is an adverse event related to the procedure.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.

Brand Name
MICROKNIFE XL
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25262929
Report Number3005099803-2026-02045
Device Sequence Number9157691
Product Code KNS
UDI-Device Identifier08714729172017
UDI-Public(01)08714729172017(17)270130(10)35745617
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K973826
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00532810
Device Catalogue NumberM00532810
Device Lot Number0035745617
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2026
Initial Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown